Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 28, NWS Brownsville, TX

October 22, 2006Brooks County, Texas

NWS Brownsville, TX issued this flash flood warning at Oct 22, 2006, 4:35 AM CDT for Brooks County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2006, 4:35 AM CDT (09:35 UTC)
Expired
Oct 22, 2006, 6:00 AM CDT
In force
85 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1110 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 220940
FFWBRO
TXC047-221100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
435 AM CDT SUN OCT 22 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BROOKS COUNTY IN DEEP SOUTH TEXAS

* UNTIL 600 AM CDT

* AT 435 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  AN AREA OF HEAVY RAIN PRODUCING THUNDERSTORMS OVER MOST OF CENTRAL 
  BROOKS COUNTY. THESE STORMS ARE MOVING SOUTHEAST AT AROUND 5 TO 10 
  MPH AND ARE PRODUCING RAINFALL RATES OF AROUND 2 INCHES AN HOUR    
  ESPECIALLY OVER THE NORTHERN PORTIONS OF THE COUNTY NEAR THE TOWN  
  OF FALFURRIAS WHERE THE STRONGEST THUNDERSTORMS ARE LOCATED. THIS  
  EXCESSIVE RAINS WILL PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS 
  AND ROADWAYS THROUGH 6 AM.   

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2680 9842 2680 9800 2726 9800 2727 9835

$$

SPEECE
2 follow-up statements
000 
WGUS74 KBRO 221029
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
523 AM CDT SUN OCT 22 2006

TXC047-221100-
BROOKS TX-
523 AM CDT SUN OCT 22 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
BROOKS COUNTY...

AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF FLASH FLOOD PRODUCING THUNDERSTORMS FROM 
NORTHEASTERN BROOKS COUNTY EXTENDING TO SOUTH CENTRAL BROOKS COUNTY. 
THIS AREA OF THUNDERSTORMS WAS MOVING EAST AT AROUND 5 MPH AND 
CONTINUED TO PRODUCE RAINFALL RATES OF 2 TO 3 INCHES AN HOUR WITH 
ISOLATED HIGHER AMOUNTS POSSIBLE THROUGH 6 AM. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2680 9842 2680 9800 2726 9800 2727 9835

$$

SPEECE
000 
WGUS74 KBRO 221102
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CDT SUN OCT 22 2006

TXC047-221110-
BROOKS TX-
600 AM CDT SUN OCT 22 2006

...THE FLASH FLOOD WARNING HAS EXPIRED FOR BROOKS COUNTY...

AT 6 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
STRONG THUNDEERSTORM ACTIVITY THAT AFFECTED BROOKS COUNTY SINCE 430 
AM THIS MORNING HAS WEAKENED AND IS SHIFTING SOUTH AWAY FROM THE 
COUNTY.  ACCORDINGLY...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE.   

LAT...LON 2680 9842 2680 9800 2726 9800 2727 9835

$$

SPEECE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 2:51 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Oct 22, 2:51 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
251 AM CDT SUN OCT 22 2006

.DISCUSSION...COLD FRONT MVG THROUGH S TX THIS AM WILL MOVE INTO
CWA IN THE NEXT COUPLE OF HOURS AND PUSH THROUGH BRO BY NOON.
BREEZY N WINDS IN THE WAKE OF THE FRONT WITH LIGHT RA AND EMBEDDED
SHOWERS WILL MAINTAIN NEAR STEADY TEMPS THROUGH THE AFTERNOON.
MODELS CONTINUE TO DEVELOP A COASTAL TROUGH WHICH WILL LEAD TO
CLOUDY SKIES AND CHC POPS THROUGH TUESDAY. WINDS VEER TO THE SE
AND INCREASE BY WED AS A SFC LOW DEEPENS OVER CTL PLAINS. WARMING
TEMPS AND CHC POPS DUE TO INCREASING MOISTURE EXPECTED WED AND THU
BEFORE ANOTHER COLD FRONT MOVES THROUGH CWA FRI. HIGH PRESSURE
CENTERED OVER S TX WILL CREATE MOSTLY SUNNY CONDITIONS LIMITING
CAA WITH MAX TEMPS AROUND NORMAL HEADING INTO NEXT WEEKEND.
&&

.MARINE...GWW GUIDANCE SHOWS THE MARINE CONDITIONS RAPIDLY
DETERIORATING IN THE WAKE OF THE APPROACHING FRONT WITH THE MODEL
GENERATING OUT SWELLS FROM 2.5 TO 3.4 METERS THROUGH 12Z MONDAY OFF
OF THE LOWER TEXAS COASTLINE.  THE PGF REMAINS STRONG THROUGHOUT THE
UPCOMING CWF PERIOD AS STRONG SURFACE RIDGING SPREADS OVER THE
SOUTHEASTERN U.S. THE SURFACE FLOW THEN SHIFTS AROUND BACK TO THE
SOUTH TO SOUTHEAST AS A SURFACE LOW IS PROGGED TO DEVELOP OVER THE
SOUTH CENTRAL U.S. WHICH WILL EVENTUALLY MOVE ANOTHER COLD FRONT
THROUGH THE REGION EARLY FRIDAY WHICH WILL REBUILD THE SWELL
ACTIVITY ONCE AGAIN. WILL LIKELY NEED SCAS FOR MUCH OF OR ALL OF THE
LOWER TEXAS MARINE ZONES THROUGHOUT THE UPCOMING CWF PERIOD AND WILL
MENTION GUSTS TO NEAR GALE FORCE TODAY ESPECIALLY FOR THE GULF
WATERS.  CONSIDERING THE OVERALL WIND SPEED MAGNITUDE AND FAVORABLE
NORTHEAST TO EAST DIRECTION EXPECTED FOR MUCH OF THE CWF PERIOD...A
COASTAL FLOOD WATCH MAY NEED TO BE CONSIDERED FOR THE COASTLINE
LATER TODAY. WILL HOLD OFF ON THIS FOR THE MOMENT AND WILL WAIT TO
SEE HOW THE OFFSHORE SWELLS RESPOND TO THE OVERALL GRADIENT FLOW.
&&

.AVIATION...THE COLD FRONT PUSHING THROUGH SOUTH TEXAS THIS MORNING
IS APPROACHING A KCRP TO KLRD LINE AND IS MOVING SOUTH AT AROUND 15
TO 20 MPH.  VFR CONDITIONS WILL PREVAIL AHEAD OF THE BOUNDARY WITH
CEILINGS AND VSBYS FALLING LATER THIS MORNING AS THE NORTH TO
NORTHEAST SURFACE FLOW BUILDS IN BEHIND THE FRONT.  BELIEVE THAT THE
PCPN ALONG AND AHEAD OF THE FRONT WILL BE IN THE FORM OF SHOWER
ACTIVITY...THE LATEST SWODY1 PLACES THE BRO CWA WITHIN THE GENERAL
T-STORM OUTLOOK THROUGH 12Z MONDAY.  AT THIS TIME...WILL NOT INCLUDE
A MENTION OF THUNDER FOR THE BRO...HRL AND MFE AIRPORTS...BUT WILL
AMEND AS NECESSARY DEPENDING ON OVERALL RADAR TRENDS.  WILL LOWER
CEILINGS AND VSBYS LATER IN THE TAF PERIOD AS NAM AND GFS GUIDANCE
SHOWS GOOD POPS AND DEEPER MOISTURE VALUES CONTINUING INTO THE
AFTERNOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  71  62  76  67  80 /  50  40  30  20  30
BROWNSVILLE          70  61  75  65  83 /  50  40  30  20  30
HARLINGEN            67  58  75  63  82 /  50  40  30  20  30
MCALLEN              67  57  75  62  81 /  40  30  30  20  30
RIO GRANDE CITY      65  57  74  60  80 /  40  30  20  20  20
SOUTH PADRE ISLAND   72  62  76  67  80 /  50  40  30  20  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ130-132-135-150-155-170-175 THROUGH 12Z MONDAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

55/60
Hazardous weather outlook, Oct 21, 5:30 PM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
530 PM CDT SAT OCT 21 2006

TXZ248>257-221100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
530 PM CDT SAT OCT 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ADJACENT COASTAL WATERS
OF DEEP SOUTH TEXAS SUNDAY MORNING THROUGH SUNDAY AFTERNOON...AS A
COLD FRONT PASSES THROUGH THE LOWER TEXAS COAST...PRODUCING STRONG
WINDS AND ROUGH SEAS. THE SMALL CRAFT ADVISORY WILL LIKELY NEED TO
BE CONTINUED SUNDAY NIGHT THROUGH WEDNESDAY...AS THE STRONG SHIFTING
WINDS AND ROUGH SEAS CONTINUE. ALSO...A MODERATE TO HIGH RISK OF RIP
CURRENTS IS LIKELY FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA
CHICA SUNDAY THROUGH WEDNESDAY DUE TO THE WINDS AND SEAS. ANOTHER
COLD FRONT IS FORECAST TO PASS THROUGH DEEP SOUTH TEXAS ON FRIDAY...
AND ANOTHER SMALL CRAFT ADVISORY WITH MODERATE TO HIGH RISK OF RIP
CURRENTS IS POSSIBLE THAT DAY. NO OTHER HAZARDOUS WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 3:37 AM CDTMarine Weather StatementBRO9 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.